MAUDE Adverse Event Report: ARTHREX, INC. FLIPCUTTER II, SHORT 10.5MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. FLIPCUTTER II, SHORT 10.5MM; MANUAL INSTR, GENERAL SURGICAL
Model Number FLIPCUTTER II, SHORT 10.5MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The contribution of the device to the reported event could not be determined as the device is not expected to be returned for evaluation.The most likely cause for the reported failure can be attributed to user error of the device due to improper bone preparation and/or prying/leveraging the device during use.As no further investigation was able to be performed no change in harm was identified.
 
Event or Problem Description
On 10/1/2021, it was reported by sales representative via (b)(4) that (ar-1204as-105 flipcutter ii tip broke off and anther flipcutter ii could not finish coring the tunnel.This was found during an acl reconstruction on (b)(6) 2021, when surgeon drilled femoral tunnel, tip of flipcutter broke off, once the metal tip was retrieved from patient a new flipcutter ii was opened but it was not able to finish coring the tunnel.Surgeon had to open a third flipcutter ii to complete case successfully; patient was not harmed.

Brand Name
FLIPCUTTER II, SHORT 10.5MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19492415
Report Number1220246-2024-05238
Device Sequence Number8785667
Product Code HWE
UDI-Device Identifier00888867004290
UDI-Public00888867004290
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberFLIPCUTTER II, SHORT 10.5MM
Device Catalogue NumberAR-1204AS-105
Device Lot Number928898029
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2021
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown